Alert archive / Kansas / River Flood Warnings in 2010

River Flood Warning 3, NWS Dodge City, KS

July 6, 2010Hodgeman County, Pawnee County, Kansas

NWS Dodge City, KS issued this river flood warning at Jul 6, 2010, 10:54 PM CDT for Hodgeman County, Pawnee County, Kansas. It took effect at Jul 7, 2010, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2010, 10:54 PM CDT (03:54 UTC)
In effect from
Jul 7, 2010, 1:00 AM CDT
Expired
Jul 7, 2010, 7:24 PM CDT
In force
18 hr
Issued by
NWS Dodge City, KS
Flood severity
Minor

Counties Hodgeman County, KS, Pawnee County, KS

The radar

The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buckner Creek near Burdett (BETK1).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07141175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WGUS43 KDDC 070354
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE DODGE CITY KS 
1054 PM CDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS...

  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES.

.RECENT HEAVY RAINFALL FROM SUNDAY AND EARLY MONDAY HAVE ALLOWED THE
BUCKNER CREEK TO RISE THROUGH THE DAY TUESDAY AND CONTINUING TONIGHT.
THE CREEK IS NOW EXPECTED TO RISE ABOVE FLOOD STAGE OVERNIGHT TONIGHT
...AND CRESTING SOMETIME WEDNESDAY MORNING.  IT SHOULD BE NOTED THAT
THE UNCERTAINTY IN THE TIMING OF THE CREST IS HIGH DUE TO THE
CONTINUED GRADUAL RISE OF THE CREEK.  STAY TUNED TO UPDATED RIVER
FLOOD STATEMENTS FOR THE LATEST ON THE CREST HEIGHT AND TIMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS... 

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED EARLY WEDNESDAY MORNING.


&&

KSC083-145-071554-
/O.NEW.KDDC.FL.W.0003.100707T0600Z-100708T0024Z/
/BETK1.1.ER.100707T0600Z.100707T1200Z.100707T1824Z.UU/
1054 PM CDT TUE JUL 6 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUCKNER CREEK NEAR BURDETT.
* UNTIL WEDNESDAY EVENING.
* AT 10:30 PM TUESDAY THE STAGE WAS 15.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 16.7 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 16.0 FEET...EXPECT MINOR FIRST TERRACE OVERFLOWS ALONG 
  BOTH BANKS OF THE BUCKNER CREEK.  FOR SAFETY, MOVE LIVESTOCK AWAY 
  FROM THE IMMEDIATE VICINITY OF THE CREEK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.0 FEET
  ON JUN 1 2001.

$$
8 follow-up statements
548 
WGUS83 KDDC 070652
FLSDDC
KSC083-145-071852-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
152 AM CDT WED JUL 7 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES.
 
.RECENT HEAVY RAINFALL FROM SUNDAY AND EARLY MONDAY HAVE ALLOWED THE
BUCKNER CREEK TO RISE THROUGH THE DAY TUESDAY AND CONTINUING TONIGHT.
THE CREEK IS NOW EXPECTED TO RISE ABOVE FLOOD STAGE OVERNIGHT TONIGHT
...AND CRESTING SOMETIME WEDNESDAY MORNING.  IT SHOULD BE NOTED THAT
THE UNCERTAINTY IN THE TIMING OF THE CREST IS HIGH DUE TO THE
CONTINUED GRADUAL RISE OF THE CREEK.  STAY TUNED TO UPDATED RIVER
FLOOD STATEMENTS FOR THE LATEST ON THE CREST HEIGHT AND TIMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY MORNING.

&&

KSC083-145-071852-
/O.EXT.KDDC.FL.W.0003.000000T0000Z-100708T0436Z/
/BETK1.1.ER.100707T0448Z.100707T1200Z.100707T2236Z.UU/
152 AM CDT WED JUL 7 2010

THE FLOOD WARNING CONTINUES FOR
  THE BUCKNER CREEK NEAR BURDETT.
* AT 1:30 AM WEDNESDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 16.0 FEET...EXPECT MINOR FIRST TERRACE OVERFLOWS ALONG 
  BOTH BANKS OF THE BUCKNER CREEK.  FOR SAFETY, MOVE LIVESTOCK AWAY 
  FROM THE IMMEDIATE VICINITY OF THE CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON OCT 27 
1997.  

$$
517 
WGUS83 KDDC 070915
FLSDDC
KSC083-145-072115-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
415 AM CDT WED JUL 7 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES.
 
.RECENT HEAVY RAINFALL FROM SUNDAY AND EARLY MONDAY HAVE ALLOWED THE
BUCKNER CREEK TO RISE THROUGH THE DAY TUESDAY AND CONTINUING THROUGH 
THIS MORNING. THE CREEK IS NOW ABOVE FLOOD STAGE...AND WILL CONTINUE
TO RISE THROUGH EARLY THIS AFTERNOON. IT SHOULD BE NOTED THAT THE 
UNCERTAINTY IN THE TIMING OF THE CREST IS HIGH DUE TO THE CONTINUED
GRADUAL RISE OF THE CREEK.  STAY TUNED TO UPDATED RIVER FLOOD 
STATEMENTS FOR THE LATEST ON THE CREST HEIGHT AND TIMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED LATER THIS MORNING.


&&

KSC083-145-072115-
/O.EXT.KDDC.FL.W.0003.000000T0000Z-100708T1222Z/
/BETK1.1.ER.100707T0448Z.100707T1800Z.100708T0622Z.UU/
415 AM CDT WED JUL 7 2010

THE FLOOD WARNING CONTINUES FOR
  THE BUCKNER CREEK NEAR BURDETT.
* AT  3:30 AM WEDNESDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT 
  TOMORROW.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY 
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER 
  CREEK NORTH OF GRAY WILL BECOME FLOODED AT A STAGE OF 19 FEET.  THE 
  CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM 
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON OCT 27 1997.  

$$
302 
WGUS83 KDDC 071245
FLSDDC
KSC083-145-080045-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
745 AM CDT WED JUL 7 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES. 
 
.RECENT HEAVY RAINFALL FROM SUNDAY AND EARLY MONDAY HAVE ALLOWED THE
BUCKNER CREEK TO RISE THROUGH THE DAY TUESDAY AND CONTINUING THROUGH 
THIS MORNING. THE CREEK IS NOW ABOVE FLOOD STAGE...AND WILL CONTINUE
TO RISE THROUGH EARLY THIS AFTERNOON. IT SHOULD BE NOTED THAT THE 
UNCERTAINTY IN THE TIMING OF THE CREST IS HIGH DUE TO THE CONTINUED
GRADUAL RISE OF THE CREEK.  STAY TUNED TO UPDATED RIVER FLOOD 
STATEMENTS FOR THE LATEST ON THE CREST HEIGHT AND TIMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED LATE THIS MORNING.


&&

KSC083-145-080045-
/O.CON.KDDC.FL.W.0003.000000T0000Z-100708T1222Z/
/BETK1.1.ER.100707T0448Z.100707T1800Z.100708T0622Z.UU/
745 AM CDT WED JUL 7 2010

THE FLOOD WARNING CONTINUES FOR
  THE BUCKNER CREEK NEAR BURDETT.
* AT  6:30 AM WEDNESDAY THE STAGE WAS 19.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.4 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT 
  TOMORROW.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY 
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER 
  CREEK NORTH OF GRAY WILL BECOME FLOODED AT A STAGE OF 19 FEET.  THE 
  CITIES OF JETMORE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM 
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON AUG 22 2006.  

$$
159 
WGUS83 KDDC 071516
FLSDDC
KSC083-145-080316-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
1016 AM CDT WED JUL 7 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES.
 
. RECENT HEAVY RAINFALL FROM SUNDAY EVENING AND MONDAY MORNING HAVE
RUN OFF INTO THE BUCKNER CREEK AND RESULTED IN THE RIVER RISING
ABOVE FLOOD STAGE. FLOODWATERS ARE FORECAST TO CREST ALONG THE RIVER
UPSTREAM FROM BURDETT EARLY THIS AFTERNOON AND FALL BELOW FLOOD
STAGE BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED LATER THIS AFTERNOON.


&&

KSC083-145-080316-
/O.EXT.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/
/BETK1.1.ER.100707T0448Z.100707T1800Z.100708T1352Z.UU/
1016 AM CDT WED JUL 7 2010

THE FLOOD WARNING CONTINUES FOR
  THE BUCKNER CREEK NEAR BURDETT.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 19.7 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY 
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER 
  CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET.  THE 
  CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM 
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON AUG 22 
2006.  

$$
342 
WGUS83 KDDC 071909
FLSDDC
KSC083-145-080709-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
209 PM CDT WED JUL 7 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES. 
 
.RECENT HEAVY RAINFALL FROM SUNDAY EVENING AND MONDAY MORNING HAVE
RUN OFF INTO THE BUCKNER CREEK AND RESULTED IN THE RIVER RISING
ABOVE FLOOD STAGE. BUCKNER CREEK IS CRESTING AT AROUND 20 FEET THIS
AFTERNOON. RIVER LEVELS ARE FORECAST TO FALL BELOW FLOOD STAGE AT
AROUND 8 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

KSC083-145-080709-
/O.CON.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/
/BETK1.1.ER.100707T0448Z.100707T1830Z.100708T1352Z.UU/
209 PM CDT WED JUL 7 2010

THE FLOOD WARNING CONTINUES FOR
  THE BUCKNER CREEK NEAR BURDETT.
* AT  1:30 PM WEDNESDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY 
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER 
  CREEK NORTH OF GRAY WILL BECOME FLOODED AT A STAGE OF 19 FEET.  THE 
  CITIES OF JETMORE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM 
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON AUG 22 
2006.  

$$
651 
WGUS83 KDDC 080223
FLSDDC
KSC083-145-081423-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
923 PM CDT WED JUL 7 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES. 
 
.RECENT HEAVY RAINFALL FROM SUNDAY EVENING AND MONDAY MORNING HAVE
RUN OFF INTO THE BUCKNER CREEK AND RESULTED IN THE RIVER RISING
ABOVE FLOOD STAGE. BUCKNER CREEK CRESTED AT AROUND 20 FEET EARLY
THIS AFTERNOON. RIVER LEVELS ARE FORECAST TO FALL BELOW FLOOD STAGE AT
AROUND 8 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED EARLY THURSDAY MORNING.


&&

KSC083-145-081423-
/O.CON.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/
/BETK1.1.ER.100707T0448Z.100707T1915Z.100708T1352Z.UU/
923 PM CDT WED JUL 7 2010

THE FLOOD WARNING CONTINUES FOR
  THE BUCKNER CREEK NEAR BURDETT.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 19.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY 
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER 
  CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET.  THE 
  CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM 
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON AUG 22 
  2006.  

$$
483 
WGUS83 KDDC 080726
FLSDDC
KSC083-145-081926-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
226 AM CDT THU JUL 8 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES. 

.RECENT HEAVY RAINFALL FROM SUNDAY EVENING AND MONDAY MORNING HAVE
RUN OFF INTO THE BUCKNER CREEK AND RESULTED IN THE RIVER RISING
ABOVE FLOOD STAGE. BUCKNER CREEK CRESTED AT AROUND 20 FEET EARLY 
WEDNESDAY AFTERNOON AND WAS CURRENTLY FALLING. RIVER LEVELS ARE 
FORECAST TO FALL BELOW FLOOD STAGE AT AROUND 8 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 SAFETY MESSAGE...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED EARLY THURSDAY MORNING. 


&&

KSC083-145-081926-
/O.CON.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/
/BETK1.1.ER.100707T0448Z.100707T1915Z.100708T1352Z.UU/
226 AM CDT THU JUL 8 2010

THE FLOOD WARNING CONTINUES FOR
  THE BUCKNER CREEK NEAR BURDETT.
* AT  1:30 AM THURSDAY THE STAGE WAS 18.3 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS MORNING.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY 
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER 
  CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET.  THE 
  CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM 
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON OCT 27 
1997.  

$$
611 
WGUS83 KDDC 081250
FLSDDC
KSC083-145-090050-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
750 AM CDT THU JUL 8 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES.
 
.THE RIVER LEVELS ON THE BUCKNER CREEK CONTINUES TO FALL THIS MORNING. AT 6:30 AM THE RIVER LEVEL OF BUCKNER CREEK NEAR BURDETT HAD FALLEN BELOW FLOOD STAGE. AS A RESULT THE FLOOD WARNING HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 SAFETY MESSAGE...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

&&

KSC083-145-081320-
/O.CAN.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/
/BETK1.1.ER.100707T0448Z.100707T1915Z.100708T1038Z.UU/
750 AM CDT THU JUL 8 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE BUCKNER CREEK NEAR BURDETT.
* AT  6:30 AM THURSDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FELL BELOW FLOOD STAGE AT  5:38 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 16.0 FEET...EXPECT MINOR FIRST TERRACE OVERFLOWS ALONG 
  BOTH BANKS OF THE BUCKNER CREEK.  FOR SAFETY, MOVE LIVESTOCK AWAY 
  FROM THE IMMEDIATE VICINITY OF THE CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.0 FEET ON JUN 1 2001.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Jul 6, 3:41 PM CDT, 7 hours 13 minutes earlier.

Area forecast discussion, Jul 6, 3:41 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
341 PM CDT TUE JUL 6 2010

.DISCUSSION...

DAYS 1-2...

THE 12Z UTC UPPER AIR CHARTS SHOWED AN UPPER TROUGH OVER THE NORTHERN
ROCKIES WITH ASSOCIATED JET STREAK AND SURFACE COLD FRONT. THE COLD
FRONT WAS LOCATED FROM CENTRAL WY INTO WESTERN NE AS OF 20Z. A STALLED
OUT FRONT FROM THE PREVIOUS SHORTWAVE TROUGH STRETCHED FROM THE TEXAS
PANHANDLE INTO NORTHERN OK AND EASTERN KS. POST-FRONTAL UPSLOPE FLOW
ALONG WITH LOCAL TERRAIN EFFECTS WAS RESULTING IN THUNDERSTORM
ACTIVITY ACROSS THE HIGH PLAINS OF COLORADO AND NEW MEXICO THIS
AFTERNOON. THIS FRONT IS PROGGED TO LIFT NORTHWARD ACROSS OUR FCST
AREA OVERNIGHT. SOME SHOWER OR THUNDERSTORM ACTIVITY MAY DEVELOP
WITH THE LOW LEVEL JET BUT THIS SHOULDN'T BE TOO WIDESPREAD.
AS THE AFOREMENTIONED UPPER TROUGH PROGRESSES EASTWARD, THE JET STREAK
AND SFC FRONT WILL PROGRESS INTO THE WESTERN PART OF OUR FCST AREA.
BY EARLY AFTERNOON WEDNESDAY THE FRONT IS ADVERTISED TO BE IN THE
NORTHWEST PART OF OUR FCST AREA. STORMS SHOULD DEVELOP ALONG THIS
FRONT IN THE EARLY AFTERNOON. SO POPS WERE RAISED FROM SYRACUSE TO
WAKEENEY CORRIDOR. THESE STORMS SHOULD ORGANIZE INTO A LARGE CLUSTER OF
STORMS WITH LOCALLY HEAVY RAIN WEDNESDAY NIGHT IN THE RIGHT REAR
QUAD OF THE JET STREAK. POPS WERE INCREASED IN THE SW PART OF OUR
FCST AREA WHERE THE MODELS HAVE THE HEAVIEST CONVECTIVE PRECIP. EVEN
THOUGH SURFACE BASED CAPES WILL BE MARGINAL, STRONG CONVERGENCE AND
LIFT SHOULD BE ENOUGH TO HELP ORGANIZE THE STORMS. AS THE JET STREAK
AND FRONT PROGRESS EASTWARD ON THURSDAY, THE BEST CHANCE OF
WIDESPREAD THUNDERSTORM ACTIVITY WILL BE IN OUR SOUTHEASTERN
COUNTIES.

TEMPS MAY WARM INTO THE MID TO UPPER 80S BEFORE STORMS DEVELOP WEDNESDAY.
BUT A CLOUDY AND COOLER AIRMASS ON THURSDAY MAY KEEP TEMPS FROM
RISING MUCH ABOVE 78F.

DAYS 3-7...

THE 12Z GFS IS IN PRETTY GOOD AGREEMENT WITH LAST NIGHTS ECMWF WITH
THE MOVEMENT OF THE UPPER LEVEL TROUGH EASTWARD ACROSS CANADA AND
THE NORTHERN CONUS. A FLAT UPPER RIDGE WILL BECOME SOMEWHAT
REESTABLISHED ACROSS THE CENTRAL CONUS THIS WEEKEND AS ANOTHER UPPER
TROUGH MOVES ONSHORE IN THE WEST. RETURN FLOW INTO THE WESTERN HIGH
PLAINS WILL BRING SOME LIMITED INSTABILITY TO THE AREA SATURDAY
EVENING. EXPECT TO SEE WIDELY SCATTERED TO ISOLATED THUNDERSTORMS
DEVELOPING ALONG THE EASTERN SLOPES OF THE ROCKIES SATURDAY
AFTERNOON AND A FEW OF THESE COULD STRAY INTO FAR WESTERN KANSAS
SATURDAY EVENING. WHILE THE MODEL STRUGGLE A BIT WITH THE FINER
DETAILS...IT APPEARS THAT BETTER CHANCES FOR THUNDERSTORMS WILL BE
POSSIBLE ACROSS SOUTHWEST KANSAS SUNDAY NIGHT. THE MODELS SHOW
ANOTHER BROAD UPPER TROUGH MOVING EAST ACROSS THE NORTHERN PLAINS
WHICH PUSHES A COLD FRONT INTO SOUTHWEST KANSAS SUNDAY NIGHT.

LATER ON NEXT WEEK IN THE WEEK TWO TIME PERIOD...UPPER LEVEL RIDGING
IS FORECAST TO REDEVELOP OVER THE WESTERN CONUS. THE GFS IS A LITTLE
MORE AGGRESSIVE WITH THIS RIDGE AND SHIFT THE ENSUING NORTHWEST FLOW
FARTHER NORTH INTO THE NORTHERN PLAINS AND MIDWEST. THE ECMWF IS A
LITTLE FARTHER SOUTH BUT EXHIBITS A SIMILAR PATTERN. ENSEMBLES FROM
THE 12Z CANADIAN RUN ALSO HINT AT THIS. THE GWO PHASE SPACE PLOT HAS
BEEN ORBITING BACK TOWARD PHASE 1-2 AND SHOULD BE HEADING BACK
TOWARD PHASE  3-4 BY THE MID TO LATTER PART OF NEXT WEEK. 250 MB
STREAMFUNCTION COMPOSITES ESPECIALLY FOR PHASE 4 ARE NOT OVERLY
SUGGESTIVE OF ANY SET PATTERN. IF THE MODEL SOLUTIONS...ESPECIALLY
THE ECMWF...MANIFEST THEMSELVES WE COULD SEE A PERIOD OF HIGHER THAN
NORMAL PRECIPITATION WITH NEAR OR BELOW NORMAL TEMPERATURES. WITH
THE CURRENT UNCERTAINTIES WILL CONTINUE WITH THE NEAR NORMAL
TEMPERATURES AND PRECIPITATION FOR NOW.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. WIDELY SCATTERED
THUNDERSTORMS DEVELOPING OVER SOUTHEAST COLORADO SHOULD REMAIN WEST
OF THE TAF SITES AS THE UPPER LEVEL WESTERLY FLOW IS FAIRLY WEAK.
WHILE THERE IS A LOT OF UNCERTAINTY...THERE COULD BE ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTHWEST
KANSAS LATE TONIGHT INTO WEDNESDAY MORNING AS LOW LEVEL SOUTHERLY
FLOW INCREASES TONIGHT...PUSHING MORE MOIST AND UNSTABLE AIR BACK
INTO THE REGION.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  87  65  78 /  20  20  60  40
GCK  66  87  64  78 /  20  20  60  20
EHA  66  88  62  77 /  20  20  80  30
LBL  66  88  65  78 /  20  20  80  40
HYS  66  85  64  78 /  20  30  60  30
P28  69  87  71  79 /  20  20  40  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/02
Hazardous weather outlook, Jul 6, 4:02 AM CDT, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
402 AM CDT TUE JUL 6 2010

KSZ030-031-043>046-061>066-074>081-084>090-070915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
402 AM CDT TUE JUL 6 2010 /302 AM MDT TUE JUL 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF GROUND FOG WILL DEVELOP THIS MORNING ACROSS MUCH OF
SOUTHWEST KANSAS...ESPECIALLY IN AREAS THAT RECENTLY RECEIVED
HEAVY RAINS. LOCAL VISIBILITIES MAY FALL BELOW ONE QUARTER OF
A MILE TIMES AROUND DAYBREAK IN A FEW LOCATIONS.

ISOLATED THUNDERSTORMS WITH BRIEF HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING ARE POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE COMPLEX OF THUNDERSTORMS ARE FORECAST FOR LATE WEDNESDAY
AFTERNOON INTO THURSDAY MORNING AS A COLD FRONT MOVES ACROSS
WESTERN KANSAS. HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...
STRONG TO DAMAGING WINDS...AND SMALL HAIL ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:05 AM CDTFlood WatchDDCBarber, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more12 hr

Nearby

River Flood Warnings in Kansas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.